Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 197, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 22, 2015, 7:36 AM CDT for Sedgwick County, Sumner County, Kansas. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2015, 7:36 AM CDT (12:36 UTC)
- Expired
- Aug 22, 2015, 8:15 AM CDT
- In force
- 39 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 20 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 7:49 AM CDT | HAIL 0.88 | 4 Nnw Clearwater, KS | NWS EMPLOYEE SENDS A PICTURE VIA TWITTER OF NICKEL SIZED HAIL. |
| Aug 22, 7:50 AM CDT | HAIL 1.75 | Clearwater, KS | TRAINED SPOTTER REPORTING GOLF BALL SIZED HAIL WITH VARYING SIZES COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 0.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 999 J/kg
- Mixed-layer CIN
- -453 J/kg
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
115 WUUS53 KICT 221236 SVRICT KSC173-191-221315- /O.NEW.KICT.SV.W.0197.150822T1236Z-150822T1315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 736 AM CDT SAT AUG 22 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... NORTH CENTRAL SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 815 AM CDT * AT 736 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLEARWATER...MOVING SOUTHEAST AT 10 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... HAYSVILLE AND CLEARWATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3747 9761 3758 9758 3755 9733 3735 9749 TIME...MOT...LOC 1236Z 301DEG 10KT 3750 9753 HAIL...1.00IN WIND...<50MPH $$ CARUSO
3 follow-up statements
766 WWUS53 KICT 221243 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 743 AM CDT SAT AUG 22 2015 KSC173-191-221315- /O.CON.KICT.SV.W.0197.000000T0000Z-150822T1315Z/ SEDGWICK KS-SUMNER KS- 743 AM CDT SAT AUG 22 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR SOUTH CENTRAL SEDGWICK AND NORTH CENTRAL SUMNER COUNTIES... AT 743 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLEARWATER... MOVING SOUTHEAST AT 10 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... HAYSVILLE AND CLEARWATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3747 9761 3758 9758 3755 9733 3735 9749 TIME...MOT...LOC 1243Z 301DEG 10KT 3749 9751 HAIL...1.00IN WIND...<50MPH $$ CARUSO
383 WWUS53 KICT 221255 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 755 AM CDT SAT AUG 22 2015 KSC173-191-221315- /O.CON.KICT.SV.W.0197.000000T0000Z-150822T1315Z/ SEDGWICK KS-SUMNER KS- 755 AM CDT SAT AUG 22 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR SOUTH CENTRAL SEDGWICK AND NORTH CENTRAL SUMNER COUNTIES... AT 755 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLEARWATER... MOVING SOUTHEAST AT 10 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... HAYSVILLE AND CLEARWATER. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3746 9759 3756 9754 3755 9733 3735 9749 TIME...MOT...LOC 1255Z 301DEG 10KT 3747 9747 HAIL...1.25IN WIND...<50MPH $$ CARUSO
661
WWUS53 KICT 221312
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
812 AM CDT SAT AUG 22 2015
KSC173-191-221322-
/O.EXP.KICT.SV.W.0197.000000T0000Z-150822T1315Z/
SEDGWICK KS-SUMNER KS-
812 AM CDT SAT AUG 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SEDGWICK AND
NORTH CENTRAL SUMNER COUNTIES WILL EXPIRE AT 815 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL...TORRENTIAL RAINFALL RATES...AND GUSTY WINDS ARE STILL
LIKELY WITH THIS THUNDERSTORM.
LAT...LON 3746 9759 3756 9754 3755 9733 3735 9749
TIME...MOT...LOC 1310Z 301DEG 10KT 3747 9747
$$
CARUSOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 7:18 AM CDT, 18 minutes earlier.
Area forecast discussion, Aug 22, 7:18 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 718 AM CDT SAT AUG 22 2015 ...UPDATED FOR 12Z AVIATION DISCUSSION... .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 340 AM CDT SAT AUG 22 2015 TODAY & TONIGHT: THE STAR OF THE SHOW CONTINUES TO BE A STRONG COLD FRONT THAT WILL SURGE SE ACROSS KS. A SHARP UPPER-DECK SHORT WAVE THAT IS SITUATED OVER MT EARLY THIS MORNING WILL STRENGTHEN AS IT PUSHES SE. AS THE SHORTWAVE CROSSES THE DAKOTAS TODAY THE FRONT WILL RAPIDLY DEVELOP OVER THE NORTHWESTERN PLAINS & SURGE SE. THE FRONT SHOULD CURVE FROM CENTRAL NEBRASKA...THRU NORTHWEST KS...TO EASTERN CO THIS AFTERNOON. WITH THE UPPER-DECK SHORTWAVE UNDERGOING RAPID CYCLOGENESIS AS IT BEGINS TO MOVE DUE E OVER THE MN/SW ONTARIO BORDER LATE TONIGHT...THE COLD FRONT WILL RECEIVE A SWIFT KICK SE ACROSS CENTRAL KS TONIGHT WITH THE FRONT LIKELY TO VENTURE INTO CENTRAL & NORTHEAST OK EARLY SUN MORNING. PRIOR TO THE COLD FRONTS ARRIVAL...VERY HIGH OCTANE FUEL WILL SURGE N/NE. SURFACE DEWPOINTS IN THE LOWER 70S ARE LIKELY OVER MOST OF CENTRAL & EASTERN KS THIS AFTERNOON & WITH SKIES CLEARING...THE AIRMASS WILL DESTABILIZE QUICKLY. MLCAPES ARE LIKELY TO SKY-ROCKET INTO THE 3500-5000 J/KG RANGE THIS AFTERNOON. THE MOST PRONOUNCED UPPER-DECK DYNAMICS WILL BE SITUATED OVER THE NORTHERN PLAINS BUT WITH THE COLD FRONT SURGING SE...COUPLED WITH DEEPENING & INCREASING SHEAR (6-KM BULK SHEARS FROM 30-40 KTS ARE LIKELY OVER PRIMARILY CENTRAL KS THIS AFTERNOON & THIS EVENING) SEVERE THUNDERSTORMS ARE LIKELY TO SPREAD ACROSS CENTRAL KS & PERHAPS TO THE KS TURNPIKE. LARGE HAIL UP TO AROUND 2 INCHES IN DIAMETER NOW APPEAR POSSIBLE FOR CENTRAL KS EARLY THIS EVENING. AS THE FRONT SURGES SE THE PRIMARY SEVERE THREAT WOULD BE DAMAGING WINDS. WITH PRECIPITABLE WATERS JUMPING INTO THE 2.0 TO 2.25 INCH RANGE OVER EASTERN KS LATE TONIGHT VERY HEAVY RAINS ARE SURE TO OCCUR...SO NO DOUBT FLOODING WILL BECOME AN INCREASING CONCERN AS WELL. SUN-MON: AS THE AFORE-MENTIONED CYCLONE ENCOUNTERS A SHARPENING NEGATIVELY TILTED UPPER RIDGE PUNCHING NW FROM QUEBEC TO HUDSON BAY THE CYCLONE WOULD OCCLUDE OVER SOUTHERN ONTARIO SUN & SUN NIGHT. THIS SHOULD PUSH THE FRONT WELL INTO OK...ENABLING THE RAIN TO QUICKLY END EARLY SUN MORNING. A MASSIVE MID-UPPER DECK RIDGE SPREADING E ACROSS THE GREAT PLAINS INSURES NICE WEATHER TO START THE WORK WEEK. .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 340 AM CDT SAT AUG 22 2015 WITH THE MASSIVE MID-UPPER RIDGE COVERING THE WESTERN & CENTRAL THIRDS OF THE U.S. CHANCES FOR RAIN NEXT WEEK ARE VERY SLIM FOR MOST OF THE UPCOMING WEEK. A MID-LEVEL TROF IS PROGGED TO DEVELOP OVER KS THU NIGHT & MAY INDUCE A FEW THUNDERSTORMS TO DEVELOP. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 715 AM CDT SAT AUG 22 2015 CLUSTERS OF STRONG THUNDERSTORMS WILL CONTINUE ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS THIS MORNING. THIS ACTIVITY WILL AFFECT THE ICT AND CNU TERMINALS WHERE TEMPO TSRA GROUPS ARE IN EFFECT. MAIN IMPACTS: BRIEF TORRENTIAL RAINFALL WITH REDUCED VISIBILITIES...SMALL HAIL...CLOUD TO GROUND LIGHTNING STRIKES. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A SOUTHWARD MOVING COLD FRONT TOWARD EARLY THIS EVENING IN NORTHERN KANSAS...BEFORE PUSHING SOUTHWARD THROUGH ALL OF CENTRAL AND EASTERN KS OVERNIGHT. STRONG/DAMAGING WIND GUSTS AND VERY HEAVY RAINFALL RATES ARE THE MOST LIKELY IMPACTS...ALTHOUGH LARGE HAIL WILL BE POSSIBLE THROUGH LATE EVENING IN CENTRAL KANSAS. SOUTHERLY WINDS WILL SHIFT TO NORTHERLY BEHIND THE COLD FRONT TONIGHT. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 92 67 80 59 / 70 70 10 0 HUTCHINSON 92 64 79 56 / 10 80 10 0 NEWTON 91 63 78 58 / 40 80 10 0 ELDORADO 90 66 79 57 / 50 80 10 0 WINFIELD-KWLD 91 68 80 60 / 80 80 20 0 RUSSELL 94 59 79 56 / 20 70 0 0 GREAT BEND 93 61 79 56 / 20 70 10 0 SALINA 93 62 80 56 / 20 80 10 0 MCPHERSON 91 63 79 56 / 10 80 10 0 COFFEYVILLE 88 69 81 59 / 50 80 20 0 CHANUTE 88 67 79 58 / 40 80 20 0 IOLA 88 67 78 57 / 30 80 20 0 PARSONS-KPPF 88 68 80 58 / 50 80 20 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 22, 4:53 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 453 AM CDT SAT AUG 22 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-231000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 453 AM CDT SAT AUG 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS...THAT MAY PRODUCE HALF INCH DIAMETER HAIL AND 40 TO 50 MPH WINDS...SHOULD OCCUR ACROSS EXTREME SOUTH-CENTRAL AND SOUTHEAST KANSAS UNTIL MID-MORNING. A FEW THUNDERSTORMS MAY DEVELOP OVER CENTRAL KANSAS THIS AFTERNOON AS A STRONG SOUTHEAST-MOVING COLD FRONT APPROACHES. THUNDERSTORMS WILL THEN INCREASE CONSIDERABLY AS THEY SPREAD SOUTHEAST ACROSS THE REGION TONIGHT. SEVERE THUNDERSTORMS ARE LIKELY WITH LARGE HAIL AND WINDS AROUND 70 MPH. IN CENTRAL KANSAS...THE HAIL MAY REACH AROUND 2 INCHES IN DIAMETER. LATER TONIGHT...DAMAGING WINDS AND VERY HEAVY RAINS WOULD BECOME THE PRIMARY THREATS...ESPECIALLY FOR SOUTHEAST KANSAS WHERE FLOOD WARNINGS MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS MAY CONTINUE OVER SOUTHEAST KANSAS SUNDAY MORNING BUT WOULD BE NEITHER STRONG NOR SEVERE. A FEW THUNDERSTORMS ARE POSSIBLE FOR AREAS WEST OF I-135 WEDNESDAY NIGHT...WITH WIDELY SCATTERED THUNDERSTORMS POSSIBLE ACROSS THE REGION THURSDAY NIGHT AND FRIDAY. SMALL HAIL AND 40 TO 50 MPH WINDS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...ESPECIALLY IN CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ ES
In the hours before
Special weather statement, Aug 22, 5:40 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 540 AM CDT SAT AUG 22 2015 KSZ092-221130- SUMNER KS- 540 AM CDT SAT AUG 22 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 630 AM CDT * AT 538 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL OVER CALDWELL... MOVING EAST AT 5 MPH. HAIL UP TO THE SIZE OF DIMES AND PONDING OF WATER OR MINOR FLOODING WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CALDWELL...SOUTH HAVEN AND HUNNEWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3700 9772 3714 9768 3708 9737 3700 9740 TIME...MOT...LOC 1038Z 208DEG 3KT 3704 9760 CARUSO
Local storm report, Aug 22, 6:34 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
634 AM CDT SAT AUG 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 AM HAIL CONWAY SPRINGS 37.39N 97.64W
08/22/2015 E1.00 INCH SUMNER KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS DIME TO QUARTER SIZED HAIL WHICH
HAS LASTED FOR PAST THE FEW MINUTES.
&&
VJPLocal storm report, Aug 22, 7:04 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
704 AM CDT SAT AUG 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 AM HAIL 4 NNE VIOLA 37.54N 97.62W
08/22/2015 E0.88 INCH SEDGWICK KS NWS EMPLOYEE
&&
VJPSpecial weather statement, Aug 22, 7:06 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 706 AM CDT SAT AUG 22 2015 KSZ083-221245- SEDGWICK KS- 706 AM CDT SAT AUG 22 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 745 AM CDT * AT 704 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR CLEARWATER...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS...AND BRIEF TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CLEARWATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3756 9763 3760 9739 3748 9740 3748 9764 TIME...MOT...LOC 1204Z 253DEG 10KT 3753 9757 CARUSO
Special weather statement, Aug 22, 7:12 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 712 AM CDT SAT AUG 22 2015 KSZ092-221245- SUMNER KS- 712 AM CDT SAT AUG 22 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 745 AM CDT * AT 711 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR WELLINGTON...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND BRIEF TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WELLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3717 9749 3730 9747 3728 9725 3712 9728 TIME...MOT...LOC 1211Z 283DEG 16KT 3723 9743 CARUSO
Special weather statement, Aug 22, 7:33 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 733 AM CDT SAT AUG 22 2015 KSZ092-221300- SUMNER KS- 733 AM CDT SAT AUG 22 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 800 AM CDT * AT 731 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL 6 MILES SOUTH OF CLEARWATER. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF NICKELS AND TORRENTIAL RAINFALL RATES CAN BE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RIVERDALE AND WELLINGTON AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3731 9737 3731 9754 3747 9757 3747 9737 TIME...MOT...LOC 1231Z 171DEG 1KT 3741 9753 CARUSO
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:42 PM CDT | Special Weather Statement | ICT | Harper | 48 min |
| Aug 21, 9:24 PM CDT | Special Weather Statement | ICT | Sumner | 36 min |
| Aug 22, 3:35 AM CDT | Special Weather Statement | ICT | Sumner | 40 min |
| Aug 22, 4:05 AM CDT | Special Weather Statement | ICT | Sumner | 25 min |
| Aug 22, 5:07 AM CDT | Special Weather Statement | ICT | Sumner | 38 min |
| Aug 22, 5:40 AM CDT | Special Weather Statement | ICT | Sumner | 50 min |
| Aug 22, 7:06 AM CDT | Special Weather Statement | ICT | Sedgwick | 39 min |
| Aug 22, 7:12 AM CDT | Special Weather Statement | ICT | Sumner | 33 min |
| Aug 22, 7:33 AM CDT | Special Weather Statement | ICT | Sumner | 27 min |
| Aug 22, 7:45 AM CDT | Special Weather Statement | ICT | Sedgwick | 45 min |
| Aug 22, 8:14 AM CDT | Special Weather Statement | ICT | Sumner | 46 min |
| Aug 22, 8:20 AM CDT | Special Weather Statement | ICT | Sedgwick | 40 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.